MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE ROUND DRAIN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE ROUND DRAIN; WOUND DRAIN
Catalog Number 0070220
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the doctor gave order to remove the wound drain.The registered nurse, and nurse manager went on to remove the drain.Sutures were removed and as they went to gently pull, a lot of resistance was met only ¼ inch approximately came out.Doctor was notified, drain was not removed due to resistance and the doctor stated that they would come to the floor and look at it.Doctor came and was told of the jp situation and that nursing staff did not feel comfortable removing.Doctor attempted to remove the drain when jp line was pulled on, it snapped in half with a loud pop, bulb, and partial piece of jp tubing in hand while the other half went back into the patient.Doctor gave order to make not by mouth (npo), patient would need surgery for removal due to not being able to retrieve at bedside.Patient was aware of the plan and was instructed nothing to eat or drink.Chlorhexidine gluconate (chg) bath was given, and surgery preparation performed.Dressing applied to the site and scant bleeding was noted.
 
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the sample did not allow further evaluation.Visual evaluation of the returned photo sample noted one opened (without original packaging), used jp wound drain.Visual inspection of the photo sample noted that the blub was still connected to the jp tubing.The photo sample received is an overview of the used jp wound drain.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "drain id out of specification".However, there was insufficient information to confirm this potential root cause.The reported event is addressed and the residual risk for this event is low.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿bd davol round drain for use with 100 cc silicone evacuator (0070740) instructions for use indications: wound drains are used to remove exudates from wound sites.Warnings: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: - additional perforations should not be made in the drains.- avoid suturing through drains.- drains should lie flat and in line with the skin exit areas.- particular care should be taken to avoid any obstacles to the drain exit path.- drains should be checked for free motion during closure to minimize the possibility of breakage.- drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.- surgical removal may be necessary if drain is difficult to remove or breaks.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Drain placement a.Using a single silicone drain 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Trim non-perforated section of drain to desired length.4.Insert connecting tube of drain to drain port of evacuator.B.Using two silicone drains 1.Repeat steps 1-3 above.2.Attach proximal ends of silicone drains to the bd¿ y-connector (#0070790) and connect y-connector to evacuator drain port.C.Using a silicone double drain 1.Draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.2.Cut wound tube in the middle of perforated section.3.Remove trocar only by cutting the drain tubing one inch from end of trocar.4.Trim non-perforated section of drain to desired length.5.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.6.Insert other blue adapter into y-connector and attach drains to each blue adapter.7.Insert connecting tube into evacuator.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/ or lead to injury, illness or death of the patient.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.¿ correction: b h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was an incident that occurred with the bard round drain 15fr 3/16in reference # (b)(4) and the bard reservoir wound drain 100ml reference # (b)(4).Per additional information received on 22mar2024, it was reported that the doctor gave order to remove the wound drain.The registered nurse, and nurse manager went on to remove the drain.Sutures were removed and as they went to gently pull, a lot of resistance was met only ¼ inch approximately came out.Doctor was notified, drain was not removed due to resistance and the doctor stated that they would come to the floor and look at it.Doctor came and was told of the jp situation and that nursing staff did not feel comfortable removing.Doctor attempted to remove the drain when jp line was pulled on, it snapped in half with a loud pop, bulb, and partial piece of jp tubing in hand while the other half went back into the patient.Doctor gave order to make not by mouth (npo), patient would need surgery for removal due to not being able to retrieve at bedside.Patient was aware of the plan and was instructed nothing to eat or drink.Chlorhexidine gluconate (chg) bath was given, and surgery preparation performed.Dressing applied to the site and scant bleeding was noted.Per additional clarification received on 16apr2024, it was stated that the customer had an incident with a wound drain that caused a patient to have to undergo surgery.Per additional information received via email on 10may2024, it was reported that the patient had jp drain placed by surgeon in the or during hysterectomy.Nurse met resistance when attempting to remove jp drain and notified surgeon.When surgeon attempted to remove the jp drain, it snapped, leaving a piece of it in the patient.Patient underwent successful surgical removal of the retained object.

Brand Name
SILICONE ROUND DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19080233
Report Number1018233-2024-01977
Device Sequence Number12330117
Product Code GBX
UDI-Device Identifier00801741049446
UDI-Public(01)00801741049446
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown